# SDR 2011FA0000455

- Difficulty date: July 11, 2011
- Submitted: July 12, 2011
- Operation: General aviation
- Aircraft: M-FRO
- Engine: Wilint FJ442A
- Engine time: 1,127 hours, 817 cycles
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Condition: Failed
- Location: Engine
- Part time: 1,127 hours, 817 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

THE PILOT REPORTED A LOUD BANG AT 40K FT.  DURING THE NEXT START, AT 15-20 PERCENT N2, THERE WAS A VIBRATION AND START ABORTED.  AFTER WAITING 15-20 MINS, ANOTHER START ATTEMPTED, SOME VIBRATIONS AT 40 PERCENT N2,  ENGINE STABILIZED.  40 MINS INTO FLT WAS ANOTHER LOUD BANG AND SOME VIBRATIONS FOR 1-2 SECONDS.  PAX REPORTED AN FUMES IN CABIN, ALTHOUGH CREW DID NOT NOTICE.  FLT CONTINUED WITHOUT INCIDENT.  ON NEXT TAKEOFF, ITT WENT INTO AMBER FOR LESS THAN A SECOND.  ENGINE RETURNED TO REPAIR STATION AND BORESCOPE INSPECTED UPON RECEIPT WITH NO UNUSUAL FINDING.  ENGINE INSTALLED INTO TEST CELL FOR AN "AS RECEIVED" ATP.  APPROX 1 HOUR INTO THE ATP, AFTER STABILITY & ACCELERATION CHECKS, ENGINE SURGED NEAR TAKEOFF POWER.  DISASSEMBLY OF ENGINE REVEALED A FAILED 2ND STAGE IP BLADE.  NO EVIDENCE OF FOREIGN OBJECTS WERE NOTED IN THE DISASSEMBLY PROCESS.
